Medical questions & health advice by licensed doctors
"Why do I occasionally faint from lower intestinal problems?"
I'm a 30 year old male who started to get lower intestinal cramps when I was 19 years old. I have passed out twice because of these cramps that cause intense pain and causes my whole body to sweat. Occassionally I'll feel a tingling sensation in my left arm. This happens about twice a year. Any thoughts?
I suggest setting up an appointment with your primary care doctor to get this checked out. Severe abdominal pain is a symptom that needs to be investigated. This is especially true if you have any additional concerning symptoms, such as weight loss, blood in your bowel movements or a black color to your bowel movements, nausea and vomiting, joint pain, rash, and the like.
See a doctor who can help
Find a Gastroenterologists near you
There are several gastrointestinal conditions which could be causing your symptoms. Some of these are as simple as constipation or periodic infections of the stomach or gastrointestinal tract by viruses or bacteria. Other chronic problems that often go undiagnosed include celiac disease, which is an inflammatory condition that is triggered by an allergy to gluten and similar proteins in wheat and a few other grains. It usually clears up when you adopt a gluten free diet. Inflammatory bowel disease is another condition which is common, and results from an autoimmune inflammation of the gastrointestinal tract, causing pain, bleeding, and weight loss. It requires diagnosis by a gastroenterologist, usually with an endoscopic look at the intestines. Start by talking to your primary care doctor. They will help you determine if further testing, bloodwork, or specialists are needed.
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.